Alert archive / Virginia / Freeze Warnings in 2021
Freeze Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Nov 13, 2021, 3:17 AM EST for 4 counties in North Carolina; 14 counties in Virginia; 4 counties in Maryland. It took effect at Nov 14, 2021, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:17 AM EST (08:17 UTC)
- In effect from
- Nov 14, 2021, 2:00 AM EST
- Expired
- Nov 14, 2021, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Wakefield, VA
All 22 counties
Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, City of Chesapeake, VA, City of Franklin, VA, City of Newport News, VA, City of Poquoson, VA, City of Williamsburg, VA, Gloucester County, VA, James City County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA, Southampton County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 53 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS71 KAKQ 130817 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 317 AM EST Sat Nov 13 2021 NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096-523-131630- /O.NEW.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Northampton-Hertford-Gates-Bertie-Northumberland-Lancaster- Gloucester-Middlesex-Surry-James City-Southampton-Isle of Wight- Suffolk-York- Including the cities of Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, and Tabb 317 AM EST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of eastern and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
6 follow-up statements
481 WWUS71 KAKQ 131149 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 649 AM EST Sat Nov 13 2021 NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096-523-132000- /O.CON.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Northampton-Hertford-Gates-Bertie-Northumberland-Lancaster- Gloucester-Middlesex-Surry-James City-Southampton-Isle of Wight- Suffolk-York- Including the cities of Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, and Tabb 649 AM EST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of eastern and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
525 WWUS71 KAKQ 131910 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 210 PM EST Sat Nov 13 2021 MDZ021>024-VAZ097-140315- /O.EXA.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Chesapeake- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, Great Bridge, and Greenbrier 210 PM EST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...In Maryland, Dorchester, Wicomico, Somerset and Inland Worcester Counties. In Virginia, Chesapeake. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096-523-140315- /O.CON.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Northampton-Hertford-Gates-Bertie-Northumberland-Lancaster- Gloucester-Middlesex-Surry-James City-Southampton-Isle of Wight- Suffolk-York- Including the cities of Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, and Tabb 210 PM EST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of eastern and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
500 WWUS71 KAKQ 140249 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 949 PM EST Sat Nov 13 2021 MDZ021>024-NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096- 097-523-141100- /O.CON.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Northampton- Hertford-Gates-Bertie-Northumberland-Lancaster-Gloucester- Middlesex-Surry-James City-Southampton-Isle of Wight-Suffolk- Chesapeake-York- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, Great Bridge, Greenbrier, and Tabb 949 PM EST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of eastern and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
266 WWUS71 KAKQ 140602 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 102 AM EST Sun Nov 14 2021 MDZ021>024-NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096- 097-523-141400- /O.CON.KAKQ.FZ.W.0007.211114T0700Z-211114T1400Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Northampton- Hertford-Gates-Bertie-Northumberland-Lancaster-Gloucester- Middlesex-Surry-James City-Southampton-Isle of Wight-Suffolk- Chesapeake-York- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, Great Bridge, Greenbrier, and Tabb 102 AM EST Sun Nov 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of eastern and southeast Virginia and northeast North Carolina. * WHEN...From 2 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
907 WWUS71 KAKQ 140823 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 323 AM EST Sun Nov 14 2021 VAZ086-524-141400- /O.EXA.KAKQ.FZ.W.0007.000000T0000Z-211114T1400Z/ Mathews-Newport News- Including the cities of Bavon, New Point, New Point Comfort, Peary, Beaconsdale, Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, and Newport News 323 AM EST Sun Nov 14 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures expected. * WHERE...Mathews and Newport News Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MDZ021>024-NCZ012>014-030-VAZ077-078-084-085-089-090-092-093-096- 097-523-141400- /O.CON.KAKQ.FZ.W.0007.000000T0000Z-211114T1400Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Northampton- Hertford-Gates-Bertie-Northumberland-Lancaster-Gloucester- Middlesex-Surry-James City-Southampton-Isle of Wight-Suffolk- Chesapeake-York- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, Great Bridge, Greenbrier, and Tabb 323 AM EST Sun Nov 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures expected. * WHERE...Portions of southeast Maryland, eastern and southeast Virginia and northeast North Carolina. * WHEN...Until 9 AM EST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
500 WWUS71 KAKQ 141354 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 854 AM EST Sun Nov 14 2021 MDZ021>024-NCZ012>014-030-VAZ077-078-084>086-089-090-092-093-096- 097-523-524-141500- /O.EXP.KAKQ.FZ.W.0007.000000T0000Z-211114T1400Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Northampton- Hertford-Gates-Bertie-Northumberland-Lancaster-Gloucester- Middlesex-Mathews-Surry-James City-Southampton-Isle of Wight- Suffolk-Chesapeake-York-Newport News- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Margarettsville, Ahoskie, Corapeake, Quitsna, Edenhouse, Merry Hill, Midway, Windsor, Lewisetta, Alfonso, Beanes Corner, Brook Vale, Kilmarnock, Lancaster, Lively, Regina, Achilles, Glass, Gloucester Point, Maryus, Naxera, Ordinary, Severn, Grafton, Harmony Village, Church View, Cooper, Healys, Jamaica, Nesting, Bavon, New Point, New Point Comfort, Peary, Barham, Gwaltney Corner, Bacons Castle, Chippokes State Park, Hog Island Game Reserve, Poolesville, Booth Fork, Williamsburg, Franklin, Carrsville, Lees Mill, Benns Church, Bethel Church, Carrollton, Lawson, Longview, Chuckatuck, Cleopus, Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, Fentress, Great Bridge, Greenbrier, Tabb, Beaconsdale, Denbigh, Fort Eustis, Hilton Village, Lee Hall, Menchville, and Newport News 854 AM EST Sun Nov 14 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 1:08 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 13, 1:08 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
108 AM EST Sat Nov 13 2021
.SYNOPSIS...
A weak cold front will pass through the area late tonight into
Saturday morning. High pressure will build across the region for the
remainder of the weekend before another cold front passes through
the area Sunday night. High pressure builds again across the area
for Monday and Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
As of 105 AM EST Saturday...
A weak area of high pressure remains centered over the Mid-
Atlantic states tonight with a cold front, now across WV
expected to move across the region this morning through this
afternoon. With the area of high pressure overhead, the sky is
clear and the winds are calm. This has allowed temperatures to
drop very quickly tonight so have lowered overnight lows again.
Expect lows in the upper 30s to lower 40s with some portions of
the western Piedmont perhaps dropping into the mid 30s. The very
efficient rational cooling has also allowed ground fog to
develop in SE VA/NE NC and the Eastern Shore which will continue
into the morning.
Very limited moisture with the cold front, so not expecting
much more than some mid level clouds to accompany the FROPA.
Despite the CAA, the downslope winds combined with full
sunshine should allow temps to rise into upper 50s W and upper
60s SE with the cooling being felt more on Saturday night and
Sunday. Winds will become gusty post FROPA with ~15 MPH W winds
and gusts to 25-30 MPH possible from late morning through the
afternoon.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
As of 220 PM EST Friday...
High pressure builds across the region for Saturday night into
Sunday. With clear skies and light winds, see no reason why most
areas away from the immediate coast will not see a freeze. Will
likely need additional freeze warnings where the frost/freeze
program continues. Another mostly dry cold front will move through
the area Sunday night into Monday morning. Once again, this front
will be moisture starved, but one cannot rule our a passing
shower across the MD eastern shore where they will be closest to
the better moisture. Monday will end up dry and slightly cooler
due to cold advection and NW winds behind the front. Highs
Sunday generally in the 50s to around 60 with 50s on Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 220 PM EST Friday...
A cold front associated with a low pressure system to our north will
bring slight chance pops early Mon to the MD eastern shore. The rest
of the area should remain dry through mid-week as high pressure
prevails. An upper level trough lifts out of the region Tues as the
SFC high moves offshore and a ridge builds over the eastern CONUS
Wed-Thur. This will allow warmer temperatures Wed and Thurs. A cold
front will come through late in the week, but there is some
disagreement regarding precipitation associated with it. GFS
suggests it will be dry, while ECMWF and the Canadian suggest a
higher chance for precip. Slight Chance pops are currently
forecasted for Thurs night-Fri.
Highs will be in the low-mid 50s Mon/Tues, Mid-60s Wed/Thurs, and
back to the Mid-50s for Fri. Lows are expected in the upper 20s-mid
30s Tues morning, Upper 30s Wed morning, mid-upper 40s Thurs
morning, and upper 30s-mid 40s Fri morning.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1255 AM EST Saturday...
Clear skies and calm winds have allowed fog to develop in SE
VA/NE NC and the Eastern Shore. Will likely see areas of ground fog
continue into the morning with individual terminals experiencing
VIS that bounce around from MVFR/VFR to IFR/LIFR. Current
thinking is that the greatest chance of IFR fog will be at
SBY/ECG with MVFR and more occasional drops to IFR VIS at
ORF/PHF. VFR conditions prevail at RIC. Fog dissipates quickly
by mid-morning.
A cold front will cross the region between 15z and 21z. Right
now, the front looks be be moisture starved and will struggle to
have more than just some mid level clouds associated with it as
it cross the region. Expect to see a significant wind shift
from the SSW to the W/WNW as the front cross the region. Winds
will become gusty too averaging around 15 kt with gusts to 25 kt
from late morning through the afternoon post FROPA. Otherwise
the conditions should remain VFR through the afternoon on
Saturday.
Outlook...Prevailing VFR conditions are expected from Sat through
the weekend. A new cold front will cross the region on Monday
into Monday night, but again the system appears to be lacking
moisture so chances for MVFR conditions appears minimal at this
time.
&&
.MARINE...
As of 730 PM EST Friday...
A strong area of low pressure is centered over the Great Lakes
region this evening. Locally, weak high pressure at the surface
is building in from the west. The effects from the frontal
passage earlier today, meaning increased wind speeds and wave
heights, have generally subsided over the last few hours. Seas
are becoming 3 to 5 ft, though some 6 footers are lingering in
the far eastern portions of the MD coastal waters. For this
reason, SCAs remain in effect only for the coastal waters N of
Cape Charles through the overnight period.
Winds will be S/SE tonight at 5-10 kt. Another cold front,
which will be stronger than the one today, will push through
during the day on Saturday. Winds will become SW at 10-15 kt by
the mid to late morning hours across the waters, then turn out
of the W/NW behind the front during the afternoon and evening.
Speeds will increase to 15-25 kt behind the front with higher
gusts likely. The strongest winds are expected across the MD
coastal waters, where SCAs will remain in place through 06Z
Sunday. SCAs will be in effect for the Chesapeake Bay and Lower
James River starting at 15Z Saturday and lasting through 06Z
Sunday where waves will increase to 3 to 4 ft and 2 to 3 ft
respectively. Seas will become 4 to 6 ft once again by mid-day
Saturday. Some gusts to 20 kt will also be possible along the
upper rivers and Currituck Sound, though have refrained from
issuing any SCAs for those locations as of now. The pattern
remains active with another cold front crossing the coast later
Sunday night into Monday morning, after high pressure passes
over the region Sunday. Another relatively strong push of CAA
arrives by late Monday, which should result in solid SCAs across
nearly the entire marine area from Mon aftn-Mon night. High
pressure is expected to return by Tuesday and Wednesday of next
week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM this morning to 1 AM EST
Sunday for ANZ630>632-634-638.
Small Craft Advisory until 1 AM EST Sunday for ANZ650-652-654.
&&
SYNOPSIS...MRD
NEAR TERM...RMM/MRD
SHORT TERM...MRD
LONG TERM...AM
AVIATION...ESS/RMM
MARINE...ERI/JKPHazardous weather outlook, Nov 12, 2:33 PM EST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 233 PM EST Fri Nov 12 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-131945- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 233 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in Virginia, 2021Freeze Warnings in North Carolina, 2021Freeze Warnings in Maryland, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.